MAUDE Adverse Event Report: MICROVENTION INC. HEADWAY DUO; CATHETER, PERCUTANEOUS

MICROVENTION INC. HEADWAY DUO; CATHETER, PERCUTANEOUS
Model Number MC162156S
Medical Device Problem Codes Entrapment of Device (1212); Fracture (1260)
Health Effect - Clinical Codes Brain Injury (2219); Intracranial Pressure Increased (4586)
Date of Event 07/05/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for analysis, but it has not yet been returned.Supplemental imaging and medical notes are being sought.A supplemental report will be submitted when the device and more information is obtained and analyzed.
 
Event or Problem Description
It was reported that an mma embolization was being performed with liquid embolic.Upon delivering the embolic to the treatment zone, the physician tried to removed the catheter and could not as the glue adhered to the tip of the headway duo microcatheter.After pulling hard, the catheter fractured and the distal portion remained in the patient.The proximal remainder was removed.It was reported that intervention was performed.Two days post procedure, the patient returned to the hospital with a midline shift and is now reported to be in a deteriorating condition as the brain is now swollen and has a buildup of pressure.
 
Event or Problem Description
It was reported that an mma embolization was being performed with liquid embolic.Upon delivering the embolic to the treatment zone, the physician tried to removed the catheter and could not as the glue adhered to the tip of the headway duo microcatheter.After pulling hard, the catheter fractured and the distal portion remained in the patient.The proximal remainder was removed.It was reported that intervention was performed.Two days post procedure, the patient returned to the hospital with a midline shift and is now reported to be in a deteriorating condition as the brain is now swollen and has a buildup of pressure.Updated information was received from the physician.The intervention that was performed during the procedure was an attempted snare of the proximal portion of the catheter with a gooseneck snare.The patient was reported to now be doing well overall.The physician did not consider any of the clinical consequences attributable to the catheter to be appreciable.The procedure was a elective mma embolization for a stable subdural hematoma.
 
Additional Manufacturer Narrative
Additional information was received via email from the physician.Updates were made to b5 (the intervention that was performed during the procedure was an attempted snare of the proximal portion of the catheter with a gooseneck snare.The patient was reported to now be doing well overall.The physician did not consider any of the clinical consequences attributable to the catheter to be appreciable.The procedure was a elective mma embolization for a stable subdural hematoma.).The device was received - d10 was updated.The physician stated that imaging was not available.Device evaluation: items returned for investigation: headway-duo (b)(4) items not returned for investigation: n/a the device was returned with residual fluid and embolic in the hub.The distal end of the microcatheter was broken and showed signs of stretching.The investigation found the catheter returned with residual liquid embolic in the hub and the distal end broken with signs of stretching at the site of the break, which is consistent with the condition described in the reported event.The physical evaluation of the device could not determine the exact conditions or circumstances that led to the distal tip break, but this damage is consistent with the distal tip becoming entrapped in an embolic substance followed by retraction forces that exceeded the tensile strength of the microcatheter.

Brand Name
HEADWAY DUO
Common Device Name
CATHETER, PERCUTANEOUS
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key19801754
Report Number2032493-2024-00562
Device Sequence Number12859214
Product Code DQY
UDI-Device Identifier00810170014345
UDI-Public00810170014345
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K120917
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMC162156S
Device Catalogue NumberMC162156S
Device Lot Number0000465028
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer07/05/2024
Initial Report FDA Received Date07/22/2024
Supplement Report FDA Received Date08/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/22/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other; Hospitalization; Required Intervention;
Patient Age64 YR
Patient SexMale